U.S. doctors online nowAsk doctors free
New York, NY
A 26-year-old female asked:

I had an abortion aspiration a little over a week ago and now i have what feels like a yeast infection. i have taken two diflucan (fluconazole) and no results?

1 doctor answer2 doctors weighed in
Dr. Ted Anderson
Gynecology 29 years experience
Not yeast: Most women think that any vaginal discharge is a yeast infection, but this is absolutely not true. If the aspiration was successful, hormone levels begin to drop and the uterine lining begins to destabilize (like when you begin to have menstrual bleeding) and shed. These hormonal changes also change the ph and bacterial composition of the vagina causing discharge. Usually not yeast.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 3, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.